Jump to content
Ashleyann20

Ashleyann20: New today

Recommended Posts

Ashleyann20

Hello I am glad I stumbled on this forum.  I have started to withdraw from 20 mg of Lexapro after 10 years.  My dr. has me doing a fairly fast withdraw.  15 mg for 7 days, 10 mg for 7 days, 5 mg for 7 days.  It is the 2nd day and I am surviving . lol  I feel like I have the flu but that could be the start of withdrawal symptoms.  I look forward to reading more of other folks experience.  

Share this post


Link to post
Gridley

Welcome to SA, Ashleyann20.

 

You are tapering way too fast.  Doctors invariably taper their patients too fast, putting them at risk of long-lasting and unpleasant withdrawal symptoms.  We recommend tapering no more than 10% of your current dose every four weeks.

That would mean your first decrease would be from 20mg to 18mg.  This link explains why we recommend the 10% taper:

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Lexapro, including how to get the nonstandard doses you'll need for the 10% taper.

 

Tips for tapering off Lexapro (escitalopram)

 

Withdrawal is definitely something you want to avoid.

 

What is withdrawal syndrome

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

 

Since you've only been at 15mg for one day,  my recommendation is that you go back up to 20mg, hold there for one week to stabilize (without withdrawal symptoms), and then begin the 10% taper.  If after one week, you're not feeling stable, hold longer until you do feel stable before tapering.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
mstimc

Hi Ashley

 

I don’t have much to add to Gridley’s introduction, except to assure you that you are wise to seek help here.  More than 10 years ago I joined a similar tapering support group and found it was an invaluable source of information and help as tapered and dealt with withdrawal. Welcome!


Tim C

Started Paxil for GAD in 1999

Unsuccessful taper attempt in 2006

Paxilprogress helped with a successful taper completed in 2009

Using therapy and CBT to manage my anxiety

Share this post


Link to post
Ashleyann20

Thank you so much for all the advice. I believe I need to talk to the dr. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy